About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 565727, 6 pages
http://dx.doi.org/10.1155/2014/565727
Research Article

Differential Subordination Results for Analytic Functions in the Upper Half-Plane

1School of Mathematics and Statistics, Chifeng University, Chifeng, Inner Mongolia 024000, China
2School of Mathematical Sciences, Beijing Normal University, Beijing 100875, China
3Department of Mathematics, Faculty of Science, Mansoura University, Mansoura 35516, Egypt

Received 11 November 2013; Accepted 19 January 2014; Published 25 February 2014

Academic Editor: V. Ravichandran

Copyright © 2014 Huo Tang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

There are many articles in the literature dealing with differential subordination problems for analytic functions in the unit disk, and only a few articles deal with the above problems in the upper half-plane. In this paper, we aim to derive several differential subordination results for analytic functions in the upper half-plane by investigating certain suitable classes of admissible functions. Some useful consequences of our main results are also pointed out.

1. Introduction

Let denote the upper half-plane; that is, and let denote the class of functions which are analytic in and which satisfy the so-called hydrodynamic normalization (see [13]):

Also let denote the class of all functions in which are univalent in . Various basic properties concerning functions belonging to the class were developed in a series of articles (see, for details, [46]).

A function , with , is said to be starlike in if and only if We denote by the subclass of which consists of functions which are starlike in .

A function , with , is said to be convex in if and only if

Also, we denote by the subclass of which consists of functions which are convex in . The classes and were introduced by Stankiewicz [3].

We first need to recall the notion of subordination in the upper half-plane.

Let and be members of . The function is subordinate to , written as or , if there exists a function with such that . Furthermore, if the function is univalent in , then we have the following equivalence (cf. [7]):

Using methods similar to those used in the unit disk, Răducanu and Pascu [7] have extended the theory of differential subordinations to the upper half-plane. In the following, we will list some definitions and theorems, which are required to prove our main results.

Definition 1 (see [8, Definition 8.3i, p.403]). Denote by the set of functions that are analytic and injective on , where and are such that for .

Definition 2 (see [7]). Let be a set in and . The class of admissible functions consists of those functions that satisfy the following admissibility condition: whenever where , , and .
If , then the admissibility condition reduces to where , , and .

Theorem 3 (see [7]). Let and . If for , then

In the present paper, by making use of the differential subordination results in the upper half-plane of Rǎducanu and Pascu [7] (which is a generalization of results in the unit disk obtained by Miller and Mocanu [8]), we determine certain appropriate classes of admissible functions and investigate some differential subordination properties of analytic functions in the upper half-plane. It should be remarked in passing that, in recent years, several authors obtained many interesting results associated with differential subordination and superordination in the unit disk; the interested reader may refer to, for example, [918].

2. The Main Subordination Results

We first define the following class of admissible functions that are required in proving our first result.

Definition 4. Let be a set in and . The class of admissible functions consists of those functions that satisfy the following admissibility condition: whenever

Theorem 5. Let . If satisfies then

Proof. Define the function in by A simple calculation yields Further computations show that We now define the transformation from to by
Let
Using (16)–(18), and from (20), we obtain
Hence, (14) becomes
From (19), we easily get Thus, the admissibility condition for in Definition 4 is equivalent to the admissibility condition for as given in Definition 2. Therefore , and by Theorem 3, we have , or, equivalently, , which evidently completes the proof of Theorem 5.

If is a simply connected domain, then for some conformal mapping of onto . In this case, the class is written as . The following result is an immediate consequence of Theorem 5.

Theorem 6. Let . If satisfies then

Our next result is an extension of Theorem 5 to the case where the behavior of on is not known.

Theorem 7. Let and be univalent in with , and set and . Let satisfy one of the following conditions:( 1), for some , or(2)there exists such that for all .If satisfies (24), then

Proof. The proof of Theorem 7 is similar to that of [8, Theorem 2.3d, p.30] and so we choose to omit it.

The next theorem yields the best dominant of the differential subordination (24).

Theorem 8. Let be univalent in and . Suppose that the following differential equation: has a solution and satisfies one of the following conditions:(1) and ,(2) is univalent in and , for some , or(3) is univalent in and there exists such that for all .
If satisfies (24), then and is the best dominant.

Proof. Following the same arguments as in [8, Theorem 2.3e, p.31], we deduce that is a dominant from Theorems 6 and 7. Since satisfies (27), it is also a solution of (24) and therefore will be dominated by all dominants. Hence, is the best dominant.

In the particular case , and in view of Definition 4, the class of admissible functions , denoted by , is described below.

Definition 9. Let be a set in . The class of admissible functions consists of those functions such that whenever , , , and .

Corollary 10. Let . If satisfies then

For the special case , the class is simply denoted by . Corollary 10 can now be written in the following form.

Corollary 11. Let . If satisfies then

Example 12. Let the functions be analytic in and satisfy and . Then, the functions satisfy the admissibility condition (29) and hence Corollary 10 yields

Next, we introduce the following class of admissible functions.

Definition 13. Let be a set in and . The class of admissible functions consists of those functions that satisfy the admissibility condition where , , and .

Theorem 14. Let . If satisfies then

Proof. Define the function in by A simple calculation yields Define the transformation from to by
Let
The proof will make use of Theorem 3. Using (39) and (40), and from (42), we get Hence, (37) becomes
From (42), we see that the admissibility condition for in Definition 13 is equivalent to the admissibility condition for as given in Definition 2. Hence , and by Theorem 3, we have or .

We will denote the class by , where is the conformal mapping of onto .

Theorem 15. Let . If satisfies then

We extend Theorem 15 to the case in which the behavior of on is not known.

Theorem 16. Let and be univalent in with . Let , for some , where . If satisfies (37), then (46) holds.

As a special case, when , we get the following corollary.

Corollary 17. Let be a set in and let satisfy whenever , , and . If satisfies then

In the special case , Corollary 17 reduces to the following corollary.

Corollary 18. Let satisfy whenever , , and . If satisfies then

Example 19. Let the function be analytic in and satisfy . Then, the function satisfies the admissibility condition (47) and hence Corollary 18 becomes

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

The present investigation was partly supported by the Natural Science Foundation of China under Grant 11271045, the Higher School Doctoral Foundation of China under Grant 20100003110004, the Natural Science Foundation of Inner Mongolia of China under Grant 2010MS0117, and the Higher School Foundation of Inner Mongolia of China under Grant NJZY13298. The authors would like to thank Professor V. Ravichandran for his valuable suggestions and the referees for their careful reading and helpful comments to improve their paper.

References

  1. I. A. Aleksander and V. V. Sobolev, “Extremal problems for some classes of univalent functions in the half plane,” Ukrainskiĭ Matematicheskiĭ Zhurnal, vol. 22, pp. 291–307, 1970 (Russian).
  2. V. G. Moskvin, T. N. Selakova, and V. V. Sobolev, “Extremal properties of some classes of conformal self-mapping of the half plane with fixed coeffcients,” Sibirskiĭ Matematicheskiĭ Zhurnal, vol. 21, no. 2, pp. 139–154, 1980 (Russian).
  3. J. Stankiewicz, “Geometric properties of functions regular in a half-plane,” in Current Topics in Analytic Function Theory, pp. 349–362, World Scientific, Singapore, 1992. View at Zentralblatt MATH · View at MathSciNet
  4. G. Dimkov, J. Stankiewicz, and Z. Stankiewicz, “On a class of starlike functions defined in a half-plane,” Annales Polonici Mathematici, vol. 55, pp. 81–86, 1991.
  5. J. Stankiewicz and Z. Stankiewicz, “On the classes of functions regular in a half-plane. I,” Bulletin of the Polish Academy of Sciences, vol. 39, no. 1-2, pp. 49–56, 1991. View at Zentralblatt MATH · View at MathSciNet
  6. J. Stankiewicz and Z. Stankiewicz, “On the classes of functions regular in a half-plane. II,” Folia Scientiarum Universitatis Technicae Resoviensis, vol. 60, no. 9, pp. 111–123, 1989.
  7. D. Răducanu and N. N. Pascu, “Differential subordinations for holomorphic functions in the upper half-plane,” Mathematica, vol. 36, no. 59, pp. 215–217, 1994. View at MathSciNet
  8. S. S. Miller and P. T. Mocanu, Differential Subordinations, vol. 225 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 2000. View at MathSciNet
  9. R. M. Ali, V. Ravichandran, and N. Seenivasagan, “Subordination and superordination on Schwarzian derivatives,” Journal of Inequalities and Applications, vol. 2008, Article ID 712328, 18 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. R. M. Ali, V. Ravichandran, and N. Seenivasagan, “Subordination and superordination of the Liu-Srivastava linear operator on meromorphic functions,” Bulletin of the Malaysian Mathematical Sciences Society, vol. 31, no. 2, pp. 193–207, 2008. View at Zentralblatt MATH · View at MathSciNet
  11. R. M. Ali, V. Ravichandran, and N. Seenivasagan, “Differential subordination and superordination of analytic functions defined by the multiplier transformation,” Mathematical Inequalities & Applications, vol. 12, no. 1, pp. 123–139, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. R. M. Ali, V. Ravichandran, and N. Seenivasagan, “Differential subordination and superordination of analytic functions defined by the Dziok-Srivastava linear operator,” Journal of the Franklin Institute, vol. 347, no. 9, pp. 1762–1781, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. R. M. Ali, V. Ravichandran, and N. Seenivasagan, “On subordination and superordination of the multiplier transformation for meromorphic functions,” Bulletin of the Malaysian Mathematical Sciences Society, vol. 33, no. 2, pp. 311–324, 2010. View at Zentralblatt MATH · View at MathSciNet
  14. M. K. Aouf and T. M. Seoudy, “Subordination and superordination of a certain integral operator on meromorphic functions,” Computers & Mathematics with Applications, vol. 59, no. 12, pp. 3669–3678, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. N. E. Cho, O. S. Kwon, S. Owa, and H. M. Srivastava, “A class of integral operators preserving subordination and superordination for meromorphic functions,” Applied Mathematics and Computation, vol. 193, no. 2, pp. 463–474, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. N. E. Cho and H. M. Srivastava, “A class of nonlinear integral operators preserving subordination and superordination,” Integral Transforms and Special Functions, vol. 18, no. 1-2, pp. 95–107, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. T. N. Shanmugam, S. Sivasubramanian, and H. Srivastava, “Differential sandwich theorems for certain subclasses of analytic functions involving multiplier transformations,” Integral Transforms and Special Functions, vol. 17, no. 12, pp. 889–899, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. H. M. Srivastava, D.-G. Yang, and N.-E. Xu, “Subordinations for multivalent analytic functions associated with the Dziok-Srivastava operator,” Integral Transforms and Special Functions, vol. 20, no. 7-8, pp. 581–606, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet